MAUDE Adverse Event Report: CORDIS CORPORATION SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number R51005015L
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product history record review is anticipated; however, it has not yet been finalized.The device was received for analysis but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 5f 5mm x 15cm 190cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter was not able to be removed once the balloon was deflated after the first inflation.A subsequent inflation and deflation were done to ensure the balloon was fully deflated.However, the balloon was still not able to be removed from the non-cordis sheath over the wire.Eventually after backing up the entire system as one, the balloon ruptured and with some force it was removed from the sheath.There was no reported patient injury.It became obvious the balloon had ruptured while the doctor was struggling to remove the balloon catheter while the device was being held at negative pressure to facilitate removal.The balloon catheter was not able to be easily removed.The device was not inflated when it was noticed that the balloon had ruptured.The balloon catheter was pulled back all together with the wire and sheath instead of being pulled back alone over the wire.The product was removed intact (in one piece) from the patient; however, it was badly damaged in the process.The user was trained to the device.The product was properly stored and opened in sterile field.The patient was reported to have a medical history of peripheral arterial disease (pad), abdominal aortic aneurysm (aaa) with endovascular aneurysm repair (evar).The intended procedure was a lower extremity angiogram with percutaneous transluminal angioplasty (pta), atherectomy, intravascular ultrasound (ivus) and stent placement via brachial artery access.There was mild target vessel tortuosity; the traversed vessel anatomy was severe; moderate to severe calcification and sixty percent stenosis.The device was not used for a chronic total occlusion greater than three months.A non-cordis sheath was used for this procedures with no issues.There were no visible signs of device/package damage prior to use.There was no difficulty removing the product from the hoop; no difficulty removing the protective balloon cover, nor difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device maintained negative pressure during preparation.The saline contrast ratio was 70/30% contrast.There was no resistance/friction while inserting the balloon into the patient.There was no difficulty advancing the balloon catheter through the vessel or difficulty crossing the lesion.The catheter was never in an acute bend and the balloon catheter did not kink while being used.Another balloon was not used as replacement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The product history record review was conducted and the product met quality requirements for product acceptance.The device was received for analysis but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the balloon of a 5f 5mm x 15cm 190cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter was not able to be removed once the balloon was deflated after the first inflation.A subsequent inflation and deflation were done to ensure the balloon was fully deflated.However, the balloon was still not able to be removed from the non-cordis sheath over the wire.Eventually after backing up the entire system as one, the balloon ruptured and with some force it was removed from the sheath.There was no reported patient injury.It became obvious the balloon had ruptured while the doctor was struggling to remove the balloon catheter while the device was being held at negative pressure to facilitate removal.The balloon catheter was not able to be easily removed.The device was not inflated when it was noticed that the balloon had ruptured.The balloon catheter was pulled back all together with the wire and sheath instead of being pulled back alone over the wire.The product was removed intact (in one piece) from the patient; however, it was badly damaged in the process.The user was trained to the device.The product was properly stored and opened in sterile field.The patient was reported to have a medical history of peripheral arterial disease (pad), abdominal aortic aneurysm (aaa) with endovascular aneurysm repair (evar).The intended procedure was a lower extremity angiogram with percutaneous transluminal angioplasty (pta), atherectomy, intravascular ultrasound (ivus) and stent placement via brachial artery access.There was mild target vessel tortuosity; the traversed vessel anatomy was severe; moderate to severe calcification and sixty percent stenosis.The device was not used for a chronic total occlusion greater than three months.A non-cordis sheath was used for this procedure with no issues.There were no visible signs of device/package damage prior to use.There was no difficulty removing the product from the hoop; no difficulty removing the protective balloon cover, nor difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device maintained negative pressure during preparation.The saline contrast ratio was 70/30% contrast.There was no resistance/friction while inserting the balloon into the patient.There was no difficulty advancing the balloon catheter through the vessel or difficulty crossing the lesion.The catheter was never in an acute bend and the balloon catheter did not kink while being used.Another balloon was not used as replacement.The device was returned for analysis.A non-sterile unit of 5fr saberx radianz 5mm15cm 190 was received coiled inside of a clear plastic bag.The device was removed from the packaging to proceed with the product evaluation.The device was inspected observing the following conditions: the balloon was received not inflated.The core wire is perforating the inflation lumen and protrudes approximately 3 inches out of the body/shaft.The perforation is located approximately 42cm from the distal tip.No other damages or anomalies were observed on the returned unit.The guidewire is perforating the body/shaft of the device during insertion/withdrawal testing.Per functional analysis, an inflator/deflator device was attached to the inflation luer hub.Balloon inflation test was done applying positive pressure using the inflator/deflator device with the purpose of reach the rate burst pressure.The balloon was inflated as expected, no leaking condition was observed on the balloon.However, the rate pressure did not remain steady due to a leakage in the area where the core wire is perforating the inflation lumen.The damage area was inspected using a vision system to get an amplified image confirming that the core wire is perforating the body/shaft with a path direction from the inside to the outside.A product history record (phr) review of lot 82237546 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon withdrawal difficulty - through guide/sheath¿ was not confirmed due to the nature of the complaint which cannot be replicated in the lab.Additionally, the concomitant catheter sheath introducer was not returned for analysis with the device.The reported ¿balloon- burst¿ was not confirmed as the balloon inflated with no leaking condition observed on the balloon.The product analysis did reveal a perforated condition to the body/shaft of the device.This impeded the ability to hold the balloon in a pressurized state as the leakage of fluid escaped through the damaged area.It was also noted during removal of the device, damages occurred as force was applied.The balloon material was intact with no evidence of a ruptured condition.Therefore, based on the information available for review it appears handling of the device and procedural factors contributed to the event reported.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014-2802
7863138372
MDR Report Key16448540
Report Number3007635982-2023-00011
Device Sequence Number5834816
Product Code LIT
UDI-Device Identifier20705032081433
UDI-Public(01)20705032081433(17)241231(10)82237546
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K201377
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberR51005015L
Device Catalogue NumberR51005015L
Device Lot Number82237546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer03/15/2023
06/15/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date04/17/2023
06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SIZE 6F X 90CM COOK SHUTTLE SHEATH.; SIZE 6F X 90CM COOK SHUTTLE SHEATH.; SIZE 6F X 90CM COOK SHUTTLE SHEATH.
Patient Age81 YR
Patient SexMale
Patient Weight80 KG